Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Soft, smelly stools after taking vitamin supplements, stopped, system not yet regulated. Cause?

I switched to natural vitamins at the end of August of this year and shortly after my stool became soft and smelly. I stopped taking the vitamins completely about two weeks ago and my system still hasn t regulated. Should I be concerned or does regulation just take a long time? I ve always noticed some rice-like bits in my stool a few days ago. I m not sure if it is unprocessed food being caused by the problem I had with the vitamins or if something else.
Asked On : Sat, 20 Oct 2012
Answers:  1 Views:  145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Soft, smelly stools can be caused by pancreas disease due to lack of pancreas enzymes responsible for fat digestion. This undigested fat causes bad smell and soft consistence of the stool.
Such symptoms can be also caused by intestines bacterial infection. Such bacterias can cause accelerated stool passage.
It is advisable for you to have fool blood work with pancreas and liver tests, stool tests, urine analysis and abdominal ultrasound.

Hope this will help.
Answered: Sat, 27 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor